MAUDE Adverse Event Report: RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION

RELIEVANT MEDSYSTEMS, INC. INTRACEPT; PROBE, RADIOFREQUENCY LESION
Model Number RLV 0065
Medical Device Problem Codes Material Fragmentation (1261); Difficult to Remove (1528); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on limited information and in the absence of the device return, the root cause of difficulty removing the cannula, resulting in the sheared peek, was unable to be established.The device was not returned for analysis, as such, physical analysis has not been conducted in our laboratory.However, media inspection of the device confirmed that the cannula fractured.A review of the device history record (dhr) was performed.The review of the dhr identified that there were no process-related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specifications prior to release for use.There is no indication that the device manufacturing process contributed to the reported complaint.A risk review of the intracept access instruments 2 vb hazard analysis was completed and confirmed that the event of sheared peek - distal tip was defined in the risk documentation.This event type has been accounted for during product risk analysis to support an acceptable risk-benefit for the product.The device was not returned for analysis; however, evaluation of the available media displayed that the cannula had fractured.A review of the manufacturing records revealed no additional information relevant to the event.Consequently, the probable cause of difficulty removing the cannula, resulting in the sheared peek could not be determined.
 
Event or Problem Description
It was reported that during a radiofrequency ablation (rfa) procedure, the procedure went as planned until the removal of the curved cannula at the end of the procedure.The curved cannula became hooked on hard bone in the vertebral body and stretched when pulling out.During troubleshooting attempts to remove the cannula, it fractured.A second physician was called in to perform an additional dissection down to the pedicle to access and remove the peek component.A portion of the peek material remains within the bone.The procedure was completed and the patient was doing well postoperatively.

Brand Name
INTRACEPT
Common Device Name
PROBE, RADIOFREQUENCY LESION
Manufacturer (Section D)
RELIEVANT MEDSYSTEMS, INC.
1230 midas way suite 200
sunnyvale 94085
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
7201 metro blvd ste 300
edina MN
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key25075682
Report Number3006630150-2026-02879
Device Sequence Number10418307
Product Code GXI
UDI-Device Identifier00852454006424
UDI-Public(01)00852454006424(17)280128(10)38708721
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRLV 0065
Device Catalogue NumberRLV 0065
Device Lot Number38708721
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/08/2026
Initial Report FDA Received Date05/04/2026
Date Device Manufactured01/28/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale